Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking PIs With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Norvir

...available as PA went to press (photo not available); must be taken with a meal. Almost never used at its approved dose (a lead-in dosing, then six 100 mg tablets twice daily). Norvir is primarily used as a boosting agent for other PIs, at smaller doses of 100 to 400 mg, either once or twice a day. See drug label of the other PI. Take missed dose as soon as possible, unless it is almost time for your next dose. Do not double up on your next...
Ask the Experts

What Hiv meds are best for me

I am a 50 yo man I have had hiv for 3-4 years my Tcells are aproching 350- They are actually 381 my doctor said i should start thinking about meds. I am resistant to Viramune,Resciptor and sustiva- so i can not take one pill like many others- Please...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...to start on either Lexiva/Norvir or Reyataz/Norvir and have had very good results. We use either Truvada or Epzicom with the PIs. I'd talk to your doctor about the merits of these options. They are generally low pill count (2 or 3 PI pills... Read more »

Med change from NNRTI to PI?

My husband has a very low cd count of 8 and also hep C and hep b, along with depression which is causing adherence problems, currently on combivir and sustiva, twice daily, he's missed doses quite a few times. How long does it take to develop...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Reyataz. It bears mentioning that proactive treatment of his depression will go a long way towards improving his adherence to HIV medications. Best of luck! Read more »

PI or NNRTI for treatment naive?

I have CD4 of 250 and VL of 90,000. Should I start an NNRTI or PI? Some say to leave PI for last option. I have been recommended either Truvada+Sustiva or Truvada+Norvir with either Reyataz or Lexiva. Is either option preferable?Also, just heard...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...problems with sleep, dreams and balance but these generally resolve over 4 weeks. Sustiva can raise lipids a bit. The boosted PIs can certainly raise lipids, although probably less so for boosted atazanavir. Sustiva and Truvad will soon come... Read more »

Viracept recall, changing all meds or just PI?

Im on Viracept and Combivir for 8 years and undetectable and between 500 and 700 CD4 during that time. After the recall of Viracept should I change only the PI (e.g. Kaletra) or is it safe to change more meds like for Kivexa/Sustiva;...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...tends to have more side effects than Sustiva. Your future treatment options would only change if you developed resistance to HIV medications and based on your 8 year success on Viracept and Combivir this does not sound like it will be a problem... Read more »
Articles
Test Positive Aware Network

Aptivus

...on clinical response. Tips: Due to its resistance profile and its drug interactions, Aptivus is not as popular as other PIs. Aptivus is only for treatment-experienced patients. Take with food to minimize stomach problems. Do not take at the... Read more »
The Well Project

Pharmacokinetics

...with a little Norvir instead of three times a day by itself. The boosted regimen makes Crixivan easier to take. Several other PIs can be boosted with Norvir. The NNRTIs (drugs like Viramune [nevirapine] and Sustiva [efavirenz]) have the opposite... Read more »
Test Positive Aware Network

Intelence

...phenylbarbital, rifampin, St. John's wort, or Tegretol (carbamazepine). Intelence should not be used with unboosted (without Norvir) PIs (Intelence may cause a significant alteration in the levels of the PI), or with Sustiva, Viramune,... Read more »
Test Positive Aware Network

Selzentry

...interactions: Not recommended with rifampin or St. John's wort. Dose adjustment needed for Biaxin, Dilantin (phenytoin), HIV NNRTIs and PIs, itraconazole, Mycobutin, Nizoral (ketoconazole), oral contraceptives, phenobarbital, rifampin, Tegretol... Read more »
Connect With Others

Hiv+ for 20yrs/No meds having night sweats/rash

Posted by ajpooboy, 5 Replies
...I am a white male Nordic background and have never been sick.I have never been on Meds ever. Been Poz for 20+ yrs but now am having night sweats/day sweats and have developed a rash all over my body. Mt CD4 has always Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
...requesting any input about any Hemophilic PI increased unusual bleed experiences that we can compile to help all docs understand that PIs can be as dangerous to a person with Hemophilia as the virus we're all trying to control is. He has been... Read more »

Great resource for HIV/AIDS and ADA

Posted by ScotCharles, 1 Reply
...have tried a slew of pain meds and I am currently test driving imitrapine (spelling?). Unfortunately, this drug interacts with PIs, so I have to watch that I don't develop side effects (tremors, confusion, etc.) Tremors I could learn to live... Read more »

What should I think?

Posted by motherinlaw, 9 Replies
...mother. My son and daughter-in-law seem not to be taking their situation as seriously as I have been. She does not take her meds and he seems to have just accepted from the beginning that she would die and they are not fighting just waiting for... Read more »